Manage UsersManage Users

Question study

Question Review

Added on 12/23/2012

You are not logged in. Guests may only see three questions. Sign up now for free!
Levodopa is prescribed for a client with Parkinson’s disease. Which of the following would the nurse include in the teaching plan for the client about levodopa?

1. It is poorly absorbed if given with meals.
2. It must be monitored by weekly laboratory tests.
3. It causes an initial euphoria, followed by depression.
4. It can cause a side effect of orthostatic hypotension.

Explanation

Levodopa is the precursor of dopamine. It reduces sympathetic outflow by limiting vasoconstriction, which can result in orthostatic hypotension. The medication should be administered with food to minimize gastric irritation (option 1). It is not monitored by weekly laboratory tests (option 2), nor does it cause initial euphoria followed by depression (option 3). The wording of the question tells you that the correct option is also a true statement that would be included in client teaching. Use medication knowledge and the process of elimination to make a selection.

Contributor

Andrew
Member since: April 2011
(Boynton Beach,FL) Original question source

Question statistics

This question takes on average 26.15 seconds to answer
This question is answered correctly 75.00% of the time

Tag this question

Topics: Pharmacology, Nursing Process: Planning

Please suggest a topic area for this question


Report a problem

Is this question inappropriate, copywrited, or something else?